Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 18, 2021, 5:02 PM MDT for Alamosa County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2021, 5:02 PM MDT (23:02 UTC)
- Expired
- Jun 18, 2021, 5:30 PM MDT
- In force
- 28 min
- Issued by
- NWS Pueblo, CO
County Alamosa County, CO
The radar
The Pueblo radar (KPUX), 185 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.0 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3601 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
760 WWUS85 KPUB 182302 SPSPUB Special Weather Statement National Weather Service Pueblo CO 502 PM MDT Fri Jun 18 2021 COZ070-182330- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- 502 PM MDT Fri Jun 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALAMOSA COUNTY UNTIL 530 PM MDT... At 501 PM MDT, Doppler radar was tracking a developing strong thunderstorm over Alamosa. This storm was nearly stationary. Wind gusts up to 50 mph will be possible with this storm. Pea size hail will also be possible. Locations impacted include... Alamosa and Alamosa East. LAT...LON 3741 10594 3754 10592 3754 10575 3738 10578 TIME...MOT...LOC 2301Z 276DEG 3KT 3747 10586 $$ Cohen/CSS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 18, 3:04 PM MDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 18, 3:04 PM MDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 304 PM MDT Fri Jun 18 2021 .SHORT TERM...(This evening through Saturday) Issued at 304 PM MDT Fri Jun 18 2021 Currently...satellite imagery shows high pressure sitting over the Four Corners region with a decent amount of thunderstorm activity spreading across Colorado. This is confirmed by the latest radar scans. Temperatures on the Plains are once again pushing 100 degrees, even with gusty northeasterly winds. Rest of today...an upper level vorticity maximum is currently tracking east across northern Colorado which is helping to spark the thunderstorms across the state. Across the Plains, a surface boundary is currently sitting near Springfield, back towards Trinidad. North of the boundary, northeasterly flow exists, while southwesterly flow is occuring down along the New Mexico border. Expecting thunderstorms to develop this afternoon along and near this boundary. These storms could become strong to severe this afternoon with gusty winds and hail to near 1 inch in diameter. Elsewhere, atmospheric profiles show inverted V soundings, with lack of precipitation reaching the ground and gusty winds being primary risks. These storms will continue off the Mountains, and across the Plains. Tonight...storms will dissipate during the evening hours with loss of daytime heating. Thunderstorms should come to an end by midnight. Thunderstorms will likely leave behind better moisture, helping to set up conditions for Saturday. Overnight lows will remain mild, with 50s and 60s across the region. Saturday...the high pressure over the Four Corners region will shift southwest into Arizona by the afternoon. As it does so, the next upper level disturbance will shift southeast out of northern Colorado and across the Palmer Divide by early evening. As mentioned above, moisture will have pooled across the Plains with dewpoints in the upper 40s. This will help boost MLCAPE values to near 1000 j/kg, and when combined with 0-6 km shear values around 30 kts, storms will have the potential to become strong to severe. Expect convective initiation over the Mountains by midday, with activity shifting east by early afternoon. Over the Mountains, a few dry thunderstorms may be possible along the Continental Divide. We will continue to monitor this potential. Out on the Plains, given the parameters, gusty winds to near 60 mph and hail to 1 inch in diameter will be possible. This activity will shift east across the Plains during the late afternoon hours. Temperatures will be much cooler on Saturday, with highs in the 70s across the San Luis Valley, and lower to mid 90s on the Plains. Mozley .LONG TERM...(Saturday night through Friday) Issued at 304 PM MDT Fri Jun 18 2021 Saturday night: Thunderstorms that have initiated earlier over the mountains and the adjacent plains will continue their eastward propagations. A lee cyclone will keep a theta-e axis wrapping around over the eastern plains. Current data suggests a line of storms forming over and moving into an environment with around 1000-1500 J/kg, LCLs at around 10kft, and 6km bulk shear values around 30kts. All in all, with the resolved storm structure and evolution, the primary risks are going to be strong winds gusting from 50-60 mph and very isolated hail sizes around 1" in diameter. Sunday and Monday: The biggest uncertainty about Sunday will be how quickly a cold front reaches the eastern plains. Models are generally in agreement with the front reaching El Paso and Kiowa County at around 4 to 7PM. The only models that has the front arriving early is the GFS, which will be disregarded as an outlier. The later frontal passage means that full daytime heating can occur, so expect another hot day on Sunday and a chance at evening thunderstorms developing as the front passes over the plains. The front will interact with the mountains producing orographically induced thunderstorms during the evening and the overnight. The big question is how long the stratiform rain with embedded thunderstorms will last. Current thinking is that it will be through mid morning, especially areas over and close to the mountains. A post frontal air mass and southeasterly winds at the surface will keep the plains cool on Monday afternoon, with high temperatures reaching only to the 70s to low 80s! The same cannot be said of the mountain valleys, though, as the effects of the front will be blocked by the mountains. High temperatures will be in the mid-to- upper 80s over the mountain valleys. Tuesday through Thursday: An upper level ridge develops over Colorado through Monday and Thursday which will result in relatively calm weather. There may be a few shortwave ripples that develop thunderstorms over the mountains, but the thermodynamic profile doesn't support long lasting stronger storms. With the ridge overhead, temperatures will increase quickly after our brief cool day on Monday. Expect temperatures to reach the mid 90s over the plains and the upper 80s over the mountain valleys. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 304 PM MDT Fri Jun 18 2021 KALS...a few thunderstorms are possible over the San Luis Valley this afternoon which may impact the terminal. Reduced VIS and CIGS will be possible, along with gusty outflow winds. Thunderstorms should dissipate this evening. Another round of more widespread thunderstorms is possible Saturday afternoon. KCOS and KPUB...a few thunderstorms are possible through this evening at both terminals. Briefly reduced VIS and CIGS are possible with thunderstorms along with gusty outflow winds. Thunderstorms should move away from the terminals this evening with VFR conditions expected overnight. More widespread thunderstorms are expected on Saturday afternoon. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MOZLEY LONG TERM...SKELLY AVIATION...MOZLEY
Hazardous weather outlook, Jun 18, 11:31 AM MDT, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1131 AM MDT Fri Jun 18 2021 COZ058>089-093>099-191745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1131 AM MDT Fri Jun 18 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms will develop across south central and southeast Colorado this afternoon and evening. The main risk with thunderstorms will be gusty winds up to 50 mph, lightning, and only spotty light to moderate rainfall amounts. However, there will be the risk for one or two strong to severe thunderstorms across northern El Paso and Kiowa counties where wind gusts to 60 mph and hail up to 1 inch in diameter will be possible through this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms will be possible Saturday and Sunday, with a higher potential Saturday. Main areas of concern will be over the mountains, with the prominent severe threats being lightning, gusty winds, and potential burn scar flash flooding. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across northern El Paso and Kiowa counties this afternoon and evening. 88/88
In the hours before
Special weather statement, Jun 18, 3:58 PM MDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Pueblo CO 358 PM MDT Fri Jun 18 2021 COZ071-182215- Southern San Luis Valley CO- 358 PM MDT Fri Jun 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COSTILLA AND EASTERN CONEJOS COUNTIES UNTIL 415 PM MDT... At 358 PM MDT, Doppler radar was tracking a strong thunderstorm near San Acacio, or 18 miles southeast of Alamosa, moving east at 5 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of west central Costilla and eastern Conejos Counties. LAT...LON 3721 10577 3730 10575 3731 10560 3716 10564 TIME...MOT...LOC 2158Z 269DEG 5KT 3724 10569 Cohen/CSS
Special weather statement, Jun 18, 4:11 PM MDT, 51 minutes before
Special Weather Statement National Weather Service Pueblo CO 411 PM MDT Fri Jun 18 2021 COZ094-098-099-182245- Springfield Vicinity/Baca County-Lamar Vicinity/Prowers County-Eastern Las Animas County- 411 PM MDT Fri Jun 18 2021 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... Southeastern Prowers County in southeastern Colorado... Northwestern Baca County in southeastern Colorado... Southeastern Las Animas County in southeastern Colorado... At 410PM MDT, satellite and radar imagery indicated a line of developing storms from 8 miles northeast of Two Buttes to 9 miles south of Kim, including the Springfield area. This activity could develop into thunderstorms through 445PM MDT. Wind gusts of around 50 mph could accompany this activity. Also, while highly uncertain, there is a low chance for this activity to produce a brief landspout tornado. If such tornadic activity were to develop, it would be capable of producing minor damage. Please monitor the latest information from the National Weather Service in Pueblo. Cohen/CSS
Special weather statement, Jun 18, 4:19 PM MDT, 43 minutes before
Special Weather Statement National Weather Service Pueblo CO 419 PM MDT Fri Jun 18 2021 COZ071-182245- Southern San Luis Valley CO- 419 PM MDT Fri Jun 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COSTILLA AND EAST CENTRAL CONEJOS COUNTIES UNTIL 445 PM MDT... At 418 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles east of Manassa to 7 miles west of San Acacio. These storms were nearly stationary. Pea size hail and wind gusts up to 50 mph will be possible with these storms. These storms will remain over mainly rural areas of west central Costilla and east central Conejos Counties. LAT...LON 3705 10580 3724 10555 3734 10570 3715 10591 TIME...MOT...LOC 2218Z 304DEG 3KT 3714 10583 3724 10570 Cohen/CSS
Special weather statement, Jun 18, 4:47 PM MDT, 15 minutes before
Special Weather Statement
National Weather Service Pueblo CO
447 PM MDT Fri Jun 18 2021
COZ094-098-099-182330-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
Eastern Las Animas County CO-
447 PM MDT Fri Jun 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PROWERS...NORTHERN
BACA AND SOUTHEASTERN LAS ANIMAS COUNTIES UNTIL 530 PM MDT...
At 445 PM MDT, satellite and radar imagery indicated a line of
developing storms extending from near Branson to 11 miles northeast
of Two Buttes. Movement was nearly stationary.
Wind gusts up to 50 mph will be possible with these storms.
Also, while highly uncertain, there is a low chance for this
activity to produce a brief landspout tornado. If such tornadic
activity were to develop, it would be capable of producing minor
damage. Please monitor the latest information from the National
Weather Service in Pueblo.
Locations potentially that could be impacted include...
Springfield, Pritchett, Branson, Kim, Two Buttes, and Two Buttes
Reservoir.
LAT...LON 3709 10397 3783 10210 3757 10211 3699 10372
3700 10397
TIME...MOT...LOC 2245Z 031DEG 6KT 3700 10397 3768 10224
Cohen/CSSSpecial weather statement, Jun 18, 5:02 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 502 PM MDT Fri Jun 18 2021 COZ070-182330- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- 502 PM MDT Fri Jun 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALAMOSA COUNTY UNTIL 530 PM MDT... At 501 PM MDT, Doppler radar was tracking a developing strong thunderstorm over Alamosa. This storm was nearly stationary. Wind gusts up to 50 mph will be possible with this storm. Pea size hail will also be possible. Locations impacted include... Alamosa and Alamosa East. LAT...LON 3741 10594 3754 10592 3754 10575 3738 10578 TIME...MOT...LOC 2301Z 276DEG 3KT 3747 10586 Cohen/CSS
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 3:58 PM MDT | Special Weather Statement | PUB | Costilla | 17 min |
| Jun 18, 4:19 PM MDT | Special Weather Statement | PUB | Costilla | 26 min |
| Jun 18, 4:47 PM MDT | Special Weather Statement | PUB | Baca | 43 min |
| Jun 18, 5:30 PM MDT | Special Weather Statement | PUB | Las Animas | 45 min |
| Jun 18, 5:32 PM MDT | Special Weather Statement | PUB | Baca | 43 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.